Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


RED BLOOD CELLS
Apr 7, 2001

Why is my body not making enough red blood cells and is this what is causing me to be so tired

Response from Dr. Frascino

Hello, First of all, are you sure you are not making enough red blood cells? The only way to tell is to get a blood test. If indeed you are anemic, yes anemia can cause fatigue. The causes of anemia in the setting of HIV disease are numerous:

* HIV itself * Medication side effects - AZT, Bactrim, ganciclovir, dapsone, pyrimethamine, interferon, etc. * Opportunistic infections, such as Parvovirus B19 or MAC * Vitamin or iron deficiency * Blood loss

See your doctor and first determine if your fatigue is indeed related to anemia. Then, search for the exact cause or causes. Once those are determined, the proper treatment can be started.

Good luck.

RJF


Previous
can a vegetarian diet lead to anaemia?
Next
symptoms

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement